Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Nov 11, 2012, 5:24 AM CST for Craig County, Nowata County, Washington County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2012, 5:24 AM CST (11:24 UTC)
- Expired
- Nov 11, 2012, 6:15 AM CST
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Nowata County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1961 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 467 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676
WWUS84 KTSA 111124
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
524 AM CST SUN NOV 11 2012
OKZ054>057-061-062-111215-
CRAIG OK-MAYES OK-NOWATA OK-OSAGE OK-ROGERS OK-WASHINGTON OK-
524 AM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 AM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CRAIG...NORTHWESTERN MAYES...NOWATA...EASTERN OSAGE...NORTHERN
ROGERS AND WASHINGTON
AT 524 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF WANN TO AVANT...MOVING EAST AT 40
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
NOWATA...DELAWARE...LENAPAH...WANN...WATOVA...NEW ALLUWE...FOYIL...
OOLOGAH...BUSHYHEAD...TALALA...CHELSEA...AVANT...VERA...RAMONA...
OCHELATA...WHITE OAK...CENTRALIA...HOLLOW...PYRAMID CORNERS...
CENTRAILIA...WELCH AND SOUTH COFFEYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH.
LAT...LON 3699 9504 3696 9502 3642 9535 3642 9612
3700 9577 3700 9501
TIME...MOT...LOC 1124Z 263DEG 35KT 3697 9568 3649 9598
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Nov 11, 3:04 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Nov 11, 3:04 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 304 AM CST SUN NOV 11 2012 .DISCUSSION... COLD FRONT CURRENTLY STRETCHES FROM ERN KS INTO THE NRN TX PANHANDLE...WITH FRONTAL/PRE-FRONTAL CONVECTION EXTENDING ACROSS NRN OK INTO SWRN OK. THE NAM CONTINUES TO HAVE A GOOD HANDLE ON THE SPEED OF THE FRONT...WITH THE BOUNDARY NEAR TUL AROUND 15Z...AND TO AN EXTREME NW AR-MLC LINE AROUND 18Z. AN ISOLATED STRONG/MARGINALLY SEVERE WIND GUST ISN'T OUT OF THE QUESTION THIS MORNING...BUT BEST CHANCES OF SEVERE WILL BE THIS AFTERNOON ACROSS SE OK/NW AR. OVERALL INSTABILITY IS RATHER MARGINAL...BUT STRONG SHEAR (0-6KM AROUND 60KTS) SUGGESTS SOME DAMAGING WIND GUSTS. LOW-LEVEL SHEAR IS IMPRESSIVE AS WELL...SO A BRIEF LEADING-EDGE TORNADO CERTAINLY CAN'T BE RULED OUT. COLD FRONT WILL BE EXITING THE FORECAST AREA AROUND 21Z...WITH THE SEVERE THREAT QUICKLY DIMINISHING. MUCH OF THE AREA WILL SEE MORNING HIGHS...WITH TEMPERATURES QUICKLY FALLING BACK INTO THE 40S ACROSS MUCH OF NERN/ECNTRL OK LATER THIS MORNING AND 50S BY LATE AFTERNOON ACROSS SE OK/NW AR. EXPECT FREEZING TEMPS SUNDAY NIGHT FOR ALL BUT FAR SE OK...WITH MONDAY TEMPS RUNNING SEVERAL DEGREES BELOW AVERAGE. ANOTHER COLD NIGHT MONDAY NIGHT...AND WILL LIKELY NEED A FREEZE WARNING IN FAR SE OK (MAINLY CHOCTAW COUNTY) WHERE A FREEZE HAS YET TO OCCUR THIS SEASON. ANOTHER WEAK SYSTEM WILL MOVE THROUGH THE PLAINS TUESDAY NIGHT...BUT MOISTURE SHOULD BE LIMITED. EXPECT THE SEASONAL WEATHER TO PERSIST THROUGH THE WEEK...WITH CHILLY MORNINGS AND PLEASANTLY COOL AFTERNOONS. ANOTHER UPPER SYSTEM MAY IMPACT THE AREA OVER THE WEEKEND...AND HAVE INCLUDED LOW POPS FOR SATURDAY AND SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 63 29 55 31 / 90 10 0 0 FSM 70 34 55 30 / 90 30 10 0 MLC 68 30 57 28 / 90 10 0 0 BVO 57 24 55 23 / 90 10 0 0 FYV 65 25 51 23 / 90 20 10 0 BYV 66 28 52 28 / 90 40 10 0 MKO 64 28 55 28 / 80 10 0 0 MIO 63 25 53 26 / 90 10 0 0 F10 65 29 56 31 / 90 10 0 0 HHW 72 34 59 29 / 90 20 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...14 LONG TERM....18
Hazardous weather outlook, Nov 11, 4:55 AM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 AM CST SUN NOV 11 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 444 AM CST SUN NOV 11 2012 ...SEVERE STORMS POSSIBLE TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... NUMEROUS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A STRONG COLD FRONT WILL POSE A SEVERE WEATHER THREAT THIS MORNING ACROSS NORTHEAST OKLAHOMA...AND ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS AFTERNOON. DAMAGING STRAIGHT-LINE WINDS WILL BE THE MAIN THREAT WITH THESE THUNDERSTORMS...ALONG WITH LOCALLY HEAVY RAINFALL. IN ADDITION...STRONG LOW LEVEL WIND SHEAR ALONG THE FRONT WILL LEAD TO A LIMITED TORNADO THREAT WITHIN THUNDERSTORM LINE SEGMENTS EARLY THIS AFTERNOON. STORMS SHOULD BE OUT OF THE AREA BY MID AFTERNOON. STRONG AND GUSTY SOUTH WINDS WILL CONTINUE AHEAD OF THE FRONT THIS MORNING...WITH A ABRUPT SHIFT TO THE NORTH AND SHARPLY FALLING TEMPERATURES WITH THE FRONTAL PASSAGE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT MONDAY WITH TRANQUIL WEATHER FOR MUCH OF THE WEEK. THE NEXT SYSTEM IS EXPECTED TO APPROACH THE AREA NEXT WEEKEND WITH A CHANCE OF SHOWERS AND THUNDERSTORMS BY SATURDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Nov 11, 4:26 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 AM CST SUN NOV 11 2012
OKZ054-055-111115-
OSAGE OK-WASHINGTON OK-
426 AM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 AM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN OSAGE AND WASHINGTON
AT 427 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF BIGHEART TO 13 MILES WEST OF
WYNONA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...PAWHUSKA...AVANT...WYNONA...WOLCO...
BARNSDALL...PERSHING...TALLANT...NELAGONEY...OKESA...BIGHEART...
HULAH...BARTLESVILLE...RAMONA...OCHELATA...DEWEY...COPAN...OSAGE
HILLS STATE PARK AND WAH SHA SHE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3699 9581 3646 9582 3645 9666 3701 9630
3701 9614
TIME...MOT...LOC 1027Z 263DEG 29KT 3699 9624 3657 9651Special weather statement, Nov 11, 5:24 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
524 AM CST SUN NOV 11 2012
OKZ054>057-061-062-111215-
CRAIG OK-MAYES OK-NOWATA OK-OSAGE OK-ROGERS OK-WASHINGTON OK-
524 AM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 AM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CRAIG...NORTHWESTERN MAYES...NOWATA...EASTERN OSAGE...NORTHERN
ROGERS AND WASHINGTON
AT 524 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF WANN TO AVANT...MOVING EAST AT 40
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
NOWATA...DELAWARE...LENAPAH...WANN...WATOVA...NEW ALLUWE...FOYIL...
OOLOGAH...BUSHYHEAD...TALALA...CHELSEA...AVANT...VERA...RAMONA...
OCHELATA...WHITE OAK...CENTRALIA...HOLLOW...PYRAMID CORNERS...
CENTRAILIA...WELCH AND SOUTH COFFEYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH.
LAT...LON 3699 9504 3696 9502 3642 9535 3642 9612
3700 9577 3700 9501
TIME...MOT...LOC 1124Z 263DEG 35KT 3697 9568 3649 9598The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 4:26 AM CST | Special Weather Statement | TSA | Osage, Washington | 49 min |
| Nov 11, 5:51 AM CST | Special Weather Statement | TSA | Tulsa | 39 min |
| Nov 11, 6:28 AM CST | Special Weather Statement | TSA | Craig, Mayes, Ottawa, Rogers | 47 min |
| Nov 11, 6:37 AM CST | Special Weather Statement | TSA | Tulsa | 38 min |
| Nov 11, 7:07 AM CST | Special Weather Statement | TSA | Mayes, Wagoner | 53 min |
| Nov 11, 7:09 AM CST | Special Weather Statement | TSA | Ottawa | 66 min |
| Nov 11, 9:02 AM CST | Special Weather Statement | TSA | Adair, Cherokee | 58 min |
| Nov 11, 10:03 AM CST | Special Weather Statement | TSA | Adair, Haskell, Sequoyah | 57 min |
| Nov 11, 10:26 AM CST | Special Weather Statement | TSA | Haskell, Latimer | 34 min |
| Nov 11, 11:03 AM CST | Special Weather Statement | TSA | LeFlore | 57 min |
| Nov 11, 1:02 PM CST | Special Weather Statement | TSA | LeFlore | 43 min |
| Nov 11, 2:28 PM CST | Freeze Watch | TSA | Choctaw, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 13 hr |
| Nov 11, 5:23 PM CST | Freeze Warning | TSA | Choctaw, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 17 hr |
| Nov 11, 10:57 AM CST | Special Weather Statement | TSA | Carroll, Crawford, Madison, Washington | 63 min |
| Nov 11, 12:02 PM CST | Special Weather Statement | TSA | Carroll, Franklin, Madison | 58 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.